Bolotov D. I., Bolotov M. I., Smirnov L. A., Osipov G. V., Pikovsky A.
Twisted States in a System of Nonlinearly Coupled Phase Oscillators
2019, vol. 24, no. 6, pp. 717-724
We study the dynamics of the ring of identical phase oscillators with nonlinear nonlocal coupling. Using the Ott – Antonsen approach, the problem is formulated as a system of partial derivative equations for the local complex order parameter. In this framework, we investigate the existence and stability of twisted states. Both fully coherent and partially coherent stable twisted states were found (the latter ones for the first time for identical oscillators). We show that twisted states can be stable starting from a certain critical value of the medium length, or on a length segment. The analytical results are confirmed with direct numerical simulations in finite ensembles.